Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 16, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 2, 2012, 4:50 AM CDT for 16 counties in Texas. It took effect at Apr 2, 2012, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2012, 4:50 AM CDT (09:50 UTC)
- In effect from
- Apr 2, 2012, 12:00 PM CDT
- Expired
- Apr 2, 2012, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4507 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
091 WWUS84 KLUB 020950 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 450 AM CDT MON APR 2 2012 TXZ027>030-033>036-039>042-022100- /O.UPG.KLUB.FW.A.0015.120402T1700Z-120403T0100Z/ /O.NEW.KLUB.FW.W.0016.120402T1700Z-120403T0100Z/ BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM- TERRY-LYNN-GARZA- 450 AM CDT MON APR 2 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH PLAINS... * WIND...OUT OF THE SOUTHWEST AT 20 TO 30 MPH. * HUMIDITY...DROPPING TO 5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ TXZ021>024-022100- /O.NEW.KLUB.FW.W.0016.120402T1700Z-120403T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE- 450 AM CDT MON APR 2 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE... * WIND...OUT OF THE SOUTHWEST AT 20 TO 30 MPH. * HUMIDITY...DROPPING TO 5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
2 follow-up statements
724 WWUS84 KLUB 022035 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 335 PM CDT MON APR 2 2012 TXZ021>024-027>030-033>036-039>042-030100- /O.CON.KLUB.FW.W.0016.000000T0000Z-120403T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 335 PM CDT MON APR 2 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH PLAINS AND THE EXTREME SOUTHWESTERN PANHANDLE... * WIND...SOUTHWEST AT 20 TO 30 MPH. * HUMIDITY...MINIMUM OF 5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
187 WWUS84 KLUB 030057 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 757 PM CDT MON APR 2 2012 TXZ021>024-027>030-033>036-039>042-030200- /O.EXP.KLUB.FW.W.0016.000000T0000Z-120403T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 757 PM CDT MON APR 2 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR THE SOUTH PLAINS AND THE EXTREME SOUTHWESTERN PANHANDLE... CRITICAL FIRE WEATHER CONDITIONS ARE GRADUALLY SUBSIDING OVER THE WARNED AREA...AND THESE CONDITIONS WILL DIMINISH DURING THE NEXT ONE TO TWO HOURS. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 2, 4:37 AM CDT, 13 minutes earlier.
Area forecast discussion, Apr 2, 4:37 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 437 AM CDT MON APR 2 2012 .SHORT TERM... THE LATEST MODEL RUNS HAVE CONTINUED TO TREND STRONGER AND FURTHER NORTH WITH THE UPPER LEVEL SYSTEM TO AFFECT THE AREA FOR SEVERAL DAYS. MODEL PROGS ARE MORE CONSISTENT THIS MORNING CLOSING OFF A LOW AND DROPPING IT INTO CENTRAL NEW MEXICO. LATEST UPPER LEVEL RUC FIELDS SHOW THE SYSTEM HAS ALREADY CLOSED OFF OVER THE BEEHIVE STATE. THE SYSTEM WILL NEARLY STALL OUT OVER NEW MEXICO BEFORE MOVING EAST ON TUESDAY. BECAUSE OF THIS...TRENDS HAVE BEEN TOWARDS DRIER AND WINDIER CONDITIONS OVER MUCH OF WEST TEXAS. A DRYLINE THAT HAS RETREATED THIS MORNING WILL SURGE EAST UNDER STRONG LOW LEVEL WESTERLY FLOW. THIS AFTERNOON WILL SEE VERY DEEP MIXING AGAIN BUT MID LEVEL WIND FIELDS WILL BE SEVERAL MAGNITUDES STRONGER IN ADVANCE OF THE CLOSED LOW. A 40 TO 50KT WIND MAXIMUM AT 700MB WILL SPREAD OVER THE AREA LATER THIS MORNING AND WILL MOVE CLOSER TO THE LOW LEVEL THERMAL RIDGE BY THE AFTERNOON OVER EASTERN AREAS. AS THIS WIND MAX BEGINS TO SHIFT EAST A 500MB WIND OF AROUND 80KT WILL EXPAND OVER THE SOUTH PLAINS. MUCH OF THE SOUTH PLAINS COULD SEE VERY STRONG WINDS MIX DOWN TO THE SURFACE INTO WIND ADVISORY CRITERIA. AS THE CLOSED LOW GRACES THE SOUTHWEST PANHANDLE LATE TONIGHT... THERE COULD STILL BE A CHANCE OF LIGHT RAIN ON THE BACK SIDE OF THE SYSTEM WHERE MOISTURE WILL WRAP AROUND. THE DRYLINE MAY NOT RETREAT VERY FAR TONIGHT IF AT ALL WITH THE STRONGER MID LEVEL WINDS OVER THE AREA. OUT EAST TONIGHT...CONVECTIVE INITIATION MAY END UP BEING JUST EAST OF THE FA. JDV && .LONG TERM... THE NORTHERLY TRACK TRENDS FOR THE CLOSED UPPER LEVEL LOW PRESSURE SYSTEM LOCATED CLOSE TO THE TEXAS-NEW MEXICO STATE LINE BY EARLY TUESDAY AS NOTED ABOVE APPEAR THEY WILL CONTINUE ON TUESDAY WITH THE UPPER LOW LIFTING INTO EXTREME NORTHEAST NEW MEXICO OR THE NORTHWEST TEXAS PANHANDLE. THIS SUPPORTS A WEAK SLOWER FRONTAL PASSAGE AS WELL AS DRIER AIRMASS. WE HAVE TRENDED SHOWER MENTION LOWER AND FURTHER NORTH AS WELL AS TEMPERATURES WARMER. OUR AREA SHOULD BE WITHIN GENERALLY WEAKER WIND FLOW ALOFT DOMINATED BY CLOSED LOW THOUGH FAIRLY DEEP MIXING SHOULD STILL TAP INTO BREEZY CONDITIONS TUESDAY...ESPECIALLY FOLLOWING THE COLD FRONTAL PASSAGE. BEYOND...UPPER LOW WILL EDGE EAST TUESDAY NIGHT AND WEDNESDAY WITH SOUTHERN PLAINS INCREASINGLY DOMINATED BY TRANSITIONAL SHORT WAVE UPPER RIDGE...PASSING ON THURSDAY. SOLUTIONS CONTINUE TO SUPPORT A WEAK SHALLOW REINFORCING COLD FRONT DROPPING INTO NORTHEASTERN ZONES WEDNESDAY NIGHT. GROWING INFLUENCE LATE IN THE WEEK FROM SOUTHWEST FLOW ALOFT AS NEXT COLD UPPER TROUGH EDGES EAST FROM THE PACIFIC NORTHWEST THROUGH THE NORTHERN ROCKIES. FLOW DETAILS NOT RESOLVABLE THIS FAR OUT...BUT PATTERN SHOULD FAVOR DEVELOPMENT OF DAILY DRY-LINE OVER OR NEAR ROLLING PLAINS HEADING INTO NEXT WEEKEND. A POSSIBLE FRONTAL PASSAGE LATE NEXT WEEK WILL DEPEND GREATLY ON THESE FLOW DETAILS BUT COULD BE A FACTOR TO CONSIDER WITH LATER RUNS...ESPECIALLY GIVEN THE PRECIPITATION SIGNALS SHOWING UP ON A FEW OF THE SOLUTIONS. RMCQUEEN && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS CAN AGAIN BE EXPECTED ACROSS THE SOUTH PLAINS AND EXTREME SOUTHWEST PANHANDLE THIS AFTERNOON AND EARLY EVENING. VERY STRONG WINDS WILL SPREAD OVER THE AREA THIS AFTERNOON IN RESPONSE TO A DEEPENING UPPER LEVEL STORM SYSTEM MOVING INTO NEW MEXICO. DEEP MIXING WILL ALLOW WINDS TO EXCEED 20 MPH AT THE 20 FOOT LEVEL ACROSS THE ENTIRE SOUTH PLAINS...SOUTHERN PANHANDLE AND ROLLING PLAINS. ABOVE SEASONAL AVERAGE TEMPERATURES COMBINED WITH VERY DRY SURFACE AIR WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP INTO THE SINGLE DIGITS OVER A LARGE AREA. OFF THE CAPROCK...FUELS WILL NOT BE AS FAVORABLE FOR WILDFIRE SPREAD EVEN THOUGH RELATIVE HUMIDITY VALUES WILL ALSO BE IN THE SINGLE DIGITS ALONG WITH STRONG SURFACE WINDS. ELEVATED FIRE WEATHER CONCERNS APPEAR POSSIBLE ONCE AGAIN TUESDAY WITH MODERATELY DRY BREEZY NORTH-NORTHWEST WINDS...ALTHOUGH COOLER TEMPERATURES WILL DAMPEN POTENTIAL. ELEVATED FIRE WEATHER CONCERNS ALSO LOOK PROBABLE MAINLY ON THE CAP-ROCK LATE IN THE WEEK WITH THE SOUTHWEST FLOW ALOFT. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 70 37 61 34 73 / 10 20 20 10 0 TULIA 75 41 65 37 75 / 0 20 20 10 10 PLAINVIEW 74 41 66 38 76 / 0 10 10 10 10 LEVELLAND 74 40 67 38 78 / 0 10 10 0 0 LUBBOCK 75 42 69 39 78 / 0 10 10 10 0 DENVER CITY 71 38 67 38 78 / 0 10 10 0 0 BROWNFIELD 72 40 68 39 79 / 0 10 10 0 0 CHILDRESS 86 48 76 44 80 / 10 20 20 20 10 SPUR 82 47 74 43 80 / 0 10 10 10 10 ASPERMONT 86 50 78 45 82 / 10 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042. WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>041. && 01/05
Hazardous weather outlook, Apr 1, 8:22 PM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 822 PM CDT SUN APR 1 2012 TXZ021>044-030130- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 822 PM CDT SUN APR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ON MONDAY ACROSS THE SOUTH PLAINS WHERE WIND SPEEDS COULD APPROACH OR BRIEFLY EXCEED 30 MPH. A FIRE WEATHER WATCH IS IN EFFECT FOR THIS AREA. FARTHER EAST...INCREASING MOISTURE ALONG THE DRYLINE MAY LEAD TO STRONG OR SEVERE THUNDERSTORM DEVELOPMENT OVER THE EASTERN ROLLING PLAINS LATE MONDAY AND EARLY TUESDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:50 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 9 more | 15 hr |
Nearby
Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.